Fixed point theorems satisfying rational tower-type mapping in a complete metric spaces

Document Type : Review articles


1 Department of Mathematics, College of Physical and Applied Sciences, Michael Okpara University of Agriculture, Umudike, P.M.B 7267, Umuahia, Abia State, Nigeria

2 Functional Analysis and Optimization Research Group Laboratory (FANORG), Department of Mathematics, School of Physical Sciences, Federal University of Technology, Owerri, P.M.B. 1526, Owerri, Imo State, Nigeria



In this paper, we define rational type Geraghty tower contraction mapping and prove the existence of such finite and infinite rational Geraghty tower theorem(s) in complete metric spaces. The results we establish in this paper extend, improve, generalise and unify some existing results in the literature.  


[1] A. Amini-Harandi and H. Emami, A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations, Nonlinear Anal. 72 (2010), 2238–2242.
[2] S. Banach, Sur les operationes dans les ensembles abstraits et leur application aux equation integrales, Fund. Math. 3 (1922), 133–181.
[3] D.W. Boyd and J.S.W. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20 (1969), 458–463.
[4] P. Chaipunya, Y.J. Cho, and P. Kumam, Geraghty-type theorems in modular metric spaces with application to partial differential equation, Adv. Differ. Equ. 83 (2012), 1687–1847.
[5] V.V. Chistyakov, Metric Modular spaces, I basic concepts, Nonlinear Anal. Theory Meth. Appl. 72 (2010), 1–14.
[6] V.V. Chistyakov, Fixed point theorem for contractions in metric modular spaces, arXiv preprint arXiv:1112.5561, 2011.
[7] L.B. Ciric, On contraction type mappings, Math. Balk. 1 (1971), 52–57.
[8] L.B. Ciric, N. Cakic, M. Rajovic, and J.S. Ume, Monotone generalized nonlinear contractions in partially ordered metric spaces, Fixed Point Theory Appl. 2008 (2008), Article ID 131294.
[9] S.H. Cho, J.S. Bae, and E. Karapinar, Fixed point theorems for α-Geraghty contraction type maps in metric spaces, Fixed Point Theory Appl. 2013 (2013), Article ID 329.
[10] S.C. Chu and J.B. Diaz, Remarks on a generalization of Banach’s mappings, J. Math. Anal. Appl. 11 (1965), 440–446.
[11] B.K. Dass and S. Gupta, An extension of Banach contraction mapping principle through rational expressions, Indian. J. Pure. Appl. Math. 6 (1975), 1455–1458.
[12] M. Frechet, Sur quelques points du calcul functionnel, Rend. Circ. Mat. Palermo 22 (1906), 1–72.
[13] M.A. Geraghty, On contractive mapping, Proc. Amer. Math. Soc. 40 (1973), 604–608.
[14] M.E. Gordji, Y.J. Cho, and S. Pirbavafa, A generalization of Geraghty’s theorem in partial ordered metric spaces and application to ordinary differential equations, Fixed Point Theory Appl. 74 (2012), 1687–1812.
[15] G. Hardy and T. Rogers, A generalization of a fixed point theorem of Reich, Canad. Math. Bull. 2 (1973), 201–206.
[16] D.S. Jaggi, Some unique fixed point theorems, Indian J. Pure. Appl. Math. 8 (1977), 223–230.
[17] R. Kannan, Some results on fixed points, Bull. Calcutta. Math. Soc. 60 (1968), 71–76.
[18] A. Meir and E. Keeler, A theorem on contraction mapping, J. Math. Anal. Appl. 28 (1969), 326—329.
[19] C. Mongkolkeha, W. Sintunavarat, and P. Kumam, Fixed point theorem for contraction mappings in modular spaces, Fixed Point Theory Appl. 2011 (2011), 9 pages.
[20] H. Nakano, Modulared Semi-Ordered Linear Spaces, Maruzen Company, 1950.
[21] G.A. Okeke and D. Francis, Fixed point theorems of metric tower in a complete metric spaces, J. Anal., 2023 (2023).
[22] G.A. Okeke, D. Francis, and A. Gibali, On fixed point theorems for a class of α−ν−Meir–Keeler–type contraction mapping in modular extended b-metric spaces, J. Anal. 30 (2022), no. 3, 1257–1282.
[23] G.A. Okeke, D. Francis, M. de la Sen, and M. Abbas, Fixed point theorems in modular G-metric spaces, J. Ineq. Appl. 2021 (2021), 1–50.
[24] G. A. Okeke, D. Francis, Fixed point theorems for asymptotically T-regular mappings in preordered modular G-metric spaces applied to solving nonlinear integral equations, J. Anal. 2021 (2021).
[25] G. A. Okeke, D. Francis, and M. de la Sen, Some fixed point theorems for mappings satisfying rational inequality in modular metric spaces with applications, Heliyon 6 (2020), e04785.
[26] H.K. Pathak, An Introduction to Nonlinear Analysis and Fixed Point Theory, Springer-Verlag New York Inc., 2018.
[27] O. Popescu, Some new fixed point theorems for α-Geraghty contraction type maps in metric spaces, Fixed Point Theory Appl. 2014 (2014), 190.
[28] E. Rakotch, A note on contractive mappings, Proc. Amer. Math. Soc. 13 (1962), 459–465.
[29] V.M. Sehgal, A fixed point theorem for mappings with a contractive iterate, Proc. Amer. Math. Soc 23 (1969), 631–634.
[30] S. Reich, Some remarks concerning contraction mappings, Canad. Math. Bull. 14 (1971), 121–124.
[31] S. Reich, Fixed points of contractive functions, Boll. Unione Mat. Ital. 5 (1972), 26–42.
[32] C.S. Wong, Common fixed points of two mappings, Pac. J. Math. 48 (1973), 299–312.
[33] J.S.W. Wong, Mappings of contractive type on abstract spaces, J. Math. Anal. Appl. 37 (1972), 331–340.

Articles in Press, Corrected Proof
Available Online from 15 March 2024
  • Receive Date: 16 July 2023
  • Revise Date: 31 January 2024
  • Accept Date: 03 February 2024